Gesundheit – Sneezings of the Brain


David and Angelina were both home this past week for Christmas break.  That being said sleep schedules were thrown WAY out of whack.  Something that I realized though is that David and I settled into our natural circadian rhythms.  That being going to bed somewhere between 3 and 5a.m. and waking between noon and 4 p.m.(usually me sleeping this late) With this altered sleep/wake schedule I have neglected to take my wellbutrin.  I fully realized this yesterday because Saturday we were up very late, and since today our regularly imposed schedule was starting with school and work, we decided to skip sleeps on Saturday and go to bed early on Sunday.  This was due in part to the fact that I had several adult beverages Sat. night and postponed taking my medications. (Which ended up skipping for Saturday)

Anyway, So, yesterday I realized that I hadn’t taken my wellbutrin at all this past week.  And I felt BETTER.  The past month I have had this stupid depression cloud hanging over my head.  Last week I bitched about the antidepressants not working.  The thing that puzzles me now is this: Should I start taking the WB again?  Or should I just continue to NOT take it?  It wasn’t doing it’s job very well, and the fact that I feel better off it makes me believe that maybe I AM better off it. I have read some articles, like the following:

Antidepressants. Use of antidepressants in bipolar disorder, although once common, is now controversial. Antidepressants may not be advised at all, depending on your situation. There’s limited data indicating that antidepressants are effective for bipolar disorder, and in some cases they can trigger manic episodes. Before taking antidepressants, carefully weigh the pros and cons with your doctor.

(See: Mayo Clinic Bipolar Disorder Treatment and Drugs)

I don’t know the answer.  I know being on the Zoloft made me an emotional popsicle, while not really treating my depression.  And the wellbutrin, while I got my emotions back, doesn’t seem to be effectively treating my depression either.  And I don’t know if this respite from the “black pit of despair” is due to lack of wellbutrin, or possibly just coincidental.  Maybe it’s that I was on my internal clock’s schedule this past week that has me feeling better; as opposed to the enforced one during school/work times.

The other question that is plaguing me is whether or not my irritability is caused by the use/non-use of the Wellbutrin.  Again, the bear in me has been pretty active lately, while on and off the Wellbutrin.  I’m not sure if the irritability is due to the stress of the holidays and being depressed, or if I’m having a mixed episode, but mostly feel the “depressed” part of it and the manic part is the mood-swingy-bite-your-head-off-for-looking-at-me-wrong feelings.  Or maybe I’m just reading too much into everything and it’s just a regular ol’ hormone flux and I’m being paranoid and over thinking.

The point of this is that with the sleep thing screwed up, and taking my meds still at 10pm and being awake for 5-7 hours after that, I have been having these sleepy time ramblings.  Pondering all the big things, most related to stuff that I don’t have the answers for.  Have been driving David kind of bonkers, but he’s dealing.  He mostly just tunes me out anyway.

There really isn’t a point.  It just IS. It all IS.  We all ARE.  There isn’t always an answer, although I wish I could get better insight into the things of mine that I want answers to.

Advertisements

One thought on “Gesundheit – Sneezings of the Brain”

  1. There are several types of anti-depressants. Wellbutrin and Zoloft are both reuptake inhibitors.

    I’ve seen three different neurochemicals treated by such medications: Serotonin, Norepinephrine, and Dopamine.

    Zoloft treats a lack of Serotonin alone by plugging some of the reuptake elements in your brain to help keep the chemical in your system longer.

    Wellbutrin is a Norepinephrine (strong) and Dopamine (weaker) inhibitor.

    There doesn’t seem to be an exact science on how to tell which person has which imbalance and it seems to only be through trial and error that they find the right levels.

    Don’t just fall off your meds, talk to your doctor quite frankly and honestly about the subject. Keep a journal about how you respond to the meds and what levels they’re at. Explain how you felt on each one of them.

    Perhaps you need to be on lower dosages of each and to do an augmentation of the both if you aren’t already on such a treatment.

    Augmentation (use of multiple medications to treat something) isn’t terribly uncommon, especially with Wellbutrin. People who aren’t completely responsive to an SSRI may find that combining it with Wellbutrin will result in significant improvement. (Source: http://en.wikipedia.org/wiki/Bupropion )

    If you feel daring, print out a copy of that Wikipedia page, highlight the mentions of the augmentation, and ask your doctor if that treatment might help. (Some doctors don’t like when their patients make such suggestions, but this may be the right direction for you.)

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s